Missouri, 2005Hail and Damaging Wind in Missouri, November 27, 2005
November 27, 2005 · NWS EAX · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 27, 4:48 AM CST, 12 hours 22 minutes earlier.
Area forecast discussion, Nov 27, 4:48 AM CST, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CST SUN NOV 27 2005
.DISCUSSION...
INTERESTING STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL AND
SOUTHERN ROCKIES EARLY THIS MORNING. INITIAL WAVE IS NOW MOVING
EAST. VERY STRONG UPPER LEVEL JET IS BEGINNING TO ROUND THE
BASE OF THE DEVELOPING LOW OVER SOUTHEASTERN COLORADO...CREATING
BROAD SCALE LIFT OVER MUCH OF KANSAS AND NORTHERN OKLAHOMA. MODELS
ARE IN EXCELLENT AGREEMENT WITH MOVING THIS AREA OF LIFT NORTHEAST
OVER EASTERN KANSAS AND MISSOURI THROUGH THE DAY TODAY. LOW LEVEL
MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION WITH LOW
LEVELS SATURATING AND 800 MB CAP REMAINING IN PLACE. SOUNDINGS
SUGGEST THE CAP IN PLACE THROUGH MUCH OF THE DAY. HOWEVER
DESTABILIZATION WILL OCCUR AS THE MID LEVELS COOL BY EVENING. WHILE
THE CAPE IS FORECAST TO BE GENERALLY UNDER 1000 J/KG...0-6KM SHEAR
WILL BE OVER 50 KTS. SO SEVERE STORMS ARE LIKELY. EXPECT SCATTERED
SUPERCELLS TO DEVELOP TO THE WEST AND SOUTHWEST OF THE FORECAST AREA
INITIALLY...MOVING INTO WESTERN SECTIONS OF THE AREA BY LATE
AFTERNOON AND EVENING. MODE WILL LIKELY TURN MORE LINEAR OVER
MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHEAR
BECOMES MORE UNIDIRECTIONAL. ALONG WITH DAMAGING WINDS AND POSSIBLY
HAIL...TORNADOES ARE POSSIBLE WITH THE SUPERCELLS CONSIDERING THE
AMOUNT OF SHEAR.
STRONG GRADIENT WINDS WILL ALSO BE A PROBLEM TODAY...WITH SPEEDS
APPROACHING ADVISORY CRITERIA TODAY...MAINLY ACROSS CENTRAL INTO
EASTERN MISSOURI. HAVE HELD OFF ON AN ADVISORY...THINKING CLOUDS
WILL HELP HOLD GUSTS AT BAY. WINDS WILL CONTINUE TO BE A FACTOR
TONIGHT AND MONDAY AS THE GRADIENT REMAINS QUITE TIGHT. THIS
TIMEFRAME IS PROBABLY THE BEST CHANCE TO MEET ADVISORY
CRITERIA...AFTER THE DRYLINE PASSES.
NEXT BIG QUESTION IS SNOW ON THE BACKSIDE OF THE STORM SYSTEM. AM
CONCERNED THERE WILL BE ENOUGH DYNAMIC COOLING UNDER THE MID LEVEL
LOW TO GET A BURST OF SNOW ACROSS EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE TONIGHT AND MONDAY MORNING. FOR NOW HAVE
LEFT RAIN OR SNOW WORDING FOR THAT AREA. SYSTEM IS FORECAST TO
CONTINUE TO DRAW WARM AIR INTO IT...MAKING IT DIFFICULT FOR TEMP
PROFILE TO SUPPORT SNOW UNTIL AFTER THE LOW IS NORTHEAST OF THE
REGION. HAVE ALSO CONTINUED THE FORECAST OF MINOR SNOW ACCUMULATIONS
IN NORTHWEST MISSOURI MONDAY MORNING. UNLESS THERE IS CONVECTIVE
SNOW DIRECTLY UNDER THE LOW...BEST COLD AIR WILL NOT BE COINCIDENT
WITH MOISTURE. COLD AIR ADVECTION WILL BE STRONG ON MONDAY. SO HAVE
CONTINUED STEADY OR FALLING TEMPS ACROSS THE FORECAST AREA ON MONDAY.
NRR
&&
.PREV DISCUSSION...
430 PM SAT...
A 170 KNOT 250 MB JET IS CARVING AN UPPER LEVEL TROUGH OVER THE
CENTRAL ROCKIES THIS AFTERNOON SETTING THE STAGE FOR RAPID
CYCLOGENESIS OVER THE CENTRAL UNITED STATES DURING THE NEXT 36
HOURS. THE NAM AND GFS HAVE COME INTO REASONABLE AGREEMENT WITH THE
FORECAST TRACK AND TIMING OF WHAT PROMISES TO BE A RAPIDLY
INTENSIFYING STORM. THE PLEASANT HILL FORECAST AREA WILL REMAIN IN
THE WARM SECTOR TOMORROW...SO THE FORECAST CONCERN FOR THE NEXT 24
HOURS WILL BE THE POTENTIAL FOR SEVERE CONVECTION THROUGH THE
EVENING HOURS SUNDAY. AS THE CYCLONE INTENSIFIES OVER WESTERN IOWA
SUNDAY NIGHT...ATTENTION SHIFTS TO THE POTENTIAL FOR STRONG WIND
GUSTS SUNDAY EVENING AND WRAP AROUND SNOW ON MONDAY.
THE ADVECTION OF LOW LEVEL MOISTURE NORTHWARD THROUGH THE CENTRAL
PLAINS HAS BEEN SURPRISINGLY RAPID TODAY. EARLY THIS MORNING...
SURFACE DEWPOINTS IN THE 50S WERE SOUTH OF DALLAS TEXAS. BY MID
AFTERNOON...LOW 50S SURGED INTO THE SOUTHERN KANSAS CITY METRO.
DESPITE THE RAPID MOISTURE RETURN...SKIES HAVE REMAINED CLEAR THIS
AFTERNOON OVER THE REGION COURTESY OF A WELL MIXED BOUNDARY LAYER.
AS THE DEPTH OF LOW LEVEL MOISTURE INCREASES TONIGHT...I ANTICIPATE
THE FORMATION OF STRATUS. THE LOW CLOUDS OVER EASTERN OKLAHOMA
SHOULD EXPAND AND SURGE NORTHWARD OVERNIGHT. STRATUS WILL LIKELY
REMAIN ENTRENCHED OVER NORTHERN MISSOURI FOR A GOOD PORTION OF THE
DAY TOMORROW. MODEL SOUNDINGS FROM THE NAM AND GFS SUGGEST THAT THE
LOW LEVEL INVERSION WILL BREAK TOMORROW AFTERNOON IN RESPONSE TO
RAPID MID LEVEL COOLING WITH THE APPROACHING UPPER LOW. STRONG
DYNAMICAL FORCING WILL LIKELY IGNITE A SQUALL LINE IN EASTERN KANSAS
IN THE AFTERNOON...AND THE SLIGHT RISK ISSUED BY THE SPC FOR
NORTHERN MISSOURI SEEMS WARRANTED GIVEN THE STRONG SPEED SHEAR
FORECAST BY THE MODELS. IT WILL BE INTERESTING TO SEE WHETHER LOW
LEVEL LAPSE RATES WILL BE SUFFICIENT TO ALLOW WIND GUSTS TO SURFACE
AS THE SQUALL LINE RACES THROUGH NORTHERN MISSOURI.
IN THE WAKE OF TOMORROWS SQUALL LINE...WIND GUSTS APPROACHING
ADVISORY CRITERIA WILL BE A CONCERN. I WOULD NOT BE SURPRISED TO SEE
THE NAM AND GFS LOW LEVEL WIND PROGS INCREASE DURING THE NEXT COUPLE
OF RUNS GIVEN THE AMOUNT OF WIND ENERGY OFF THE CALIFORNIA COAST
THIS AFTERNOON. THE NIGHT SHIFT WILL NEED TO EVALUATE THE POTENTIAL
FOR WIND GUSTS EXCEEDING 45 MPH OVER EASTERN KANSAS AND WESTERN
MISSOURI. STEEP LOW LEVEL LAPSE RATES AND LARGE SCALE SUBSIDENCE CAN
PRODUCE SOME VERY GUSTY CONDITIONS.
THE HEAVIEST SNOW WILL IMPACT NORTHEAST NEBRASKA THROUGH
MINNESOTA...BUT SOME WRAP AROUND SNOWS ON MONDAY HAVE A GOOD CHANCE
TO BRING MINOR ACCUMULATIONS TO THE EXTREME NORTHWEST CORNER OF
MISSOURI. THE GFS PRECIPITATION PROG FROM THE 12Z RUN PRODUCES A
COUPLE OF INCHES AROUND MARYVILLE...THE NAM FORECASTS ALMOST NO
ACCUMULATIONS. FOR NOW...AROUND AN INCH SEEMS TO BE A GOOD
COMPROMISE. BY TOMORROW...WE SHOULD HAVE A BETTER HANDLE ON THE AXIS
OF THE DEFORMATION ZONE AND THE POSITION OF THE ACCUMULATING WRAP
AROUND SNOW.
KOCH
TUESDAY THROUGH SATURDAY...
INCONSISTENCIES IN THE MODELS LEADING TO LOW FORECAST CONFIDENCE FOR
THE EXTENDED. THE MORE PROGRESSIVE GFS WAS THE OUTLIER
YESTERDAY...BUT THE NAM IS TRENDING TOWARD ITS FASTER PACE TODAY. IN
GENERAL...THE EXTENDED FORECAST PERIOD BEGINS WITH AN AMPLIFIED
RIDGE ALONG THE EASTERN SEABOARD...A TROUGH EXTENDING FROM A CLOSED
GREAT LAKES LOW...WEAK RIDING IN THE INTERMOUNTAIN REGION OF THE
WEST AND A LOW COMING ASHORE IN NORTHWESTERN WASHINGTON. THE FLOW
OVER THE FORECAST AREA BECOMES MORE ZONAL...WITH SHORTWAVES PROGGED
TO COME THROUGH WEDNESDAY AND THURSDAY. THE SYSTEM THURSDAY HAS MUCH
BETTER JET DYNAMICS ASSOCIATED WITH IT...A 140 KNOT JET IMPINGING ON
THE AREA. DID LOWER POPS IN NORTHERN MISSOURI ON THURSDAY
NIGHT...THE MOST VIGOROUS PORTION OF THE SYSTEM IS QUITE FAR TO THE
NORTH AND EAST OF THE AREA BY THEN. AN ALEUTIAN LOW DROPS DOWN ON
FRIDAY...PRODUCING SOME WEAK RIDGING OVER THE WESTERN TWO-THIRDS OF
THE NATION. ASIDE FROM REMOVING THE SLIGHT CHANCE POPS FOR THURSDAY
NIGHT...JUST A FEW ADJUSTMENTS TO TEMPERATURES BUT NO SIGNIFICANT
CHANGES.
MURPHY
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Nov 27, 12:52 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CST SUN NOV 27 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1252 PM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY OVER EASTERN KANSAS AND NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF SEVERE
STORMS WILL ORGANIZE OVER SOUTHEAST KANSAS THIS AFTERNOON AND QUICKLY
MOVE NORTHEAST THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING.
THERE WILL BE A THREAT FOR HAIL...DAMAGING WIND GUSTS...AND TORNADOES
SOUTH OF INTERSTATE 70...INCLUDING THE CITIES OF KANSAS CITY...
HARRISONVILLE...WARRENSBURG....AND SEDALIA. NORTH OF INTERSTATE 70...
STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL
TO THE SIZE OF QUARTERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MINOR SNOW ACCUMULATIONS ARE POSSIBLE IN THE MARYVILLE...ROCKPORT...
BETHANY...AND GRANT CITY AREAS ON MONDAY AS COLD AIR IS INGESTED INTO
THIS EARLY WINTER STORM SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING.
SPOTTERS WILL LIKELY BE NEEDED IN THE PAOLA AND BUTLER AREAS AS EARLY
AS 4 PM. THE KANSAS CITY...HARRISONVILLE...AND WARRENSBURG AREAS MAY
REQUIRE SPOTTER ACTIVATION AS EARLY AS 5 PM. SEDALIA AND CLINTON MAY
NEED SPOTTERS OUT BY 6 PM.
KOCH
In the hours before
Local storm report, Nov 27, 4:45 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL HILLSDALE 38.67N 94.85W
11/27/2005 0.88 INCH MIAMI KS LAW ENFORCEMENT
&&
PCLocal storm report, Nov 27, 4:54 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG WESTON 39.41N 94.90W
11/27/2005 PLATTE MO LAW ENFORCEMENT
ROOFS OFF AND TREES DOWN
&&
PCLocal storm report, Nov 27, 4:59 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 SW DEARBORN 39.50N 94.80W
11/27/2005 PLATTE MO LAW ENFORCEMENT
&&
PCLocal storm report, Nov 27, 5:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL OVERLAND PARK 38.91N 94.68W
11/27/2005 1.00 INCH JOHNSON KS NWS EMPLOYEE
119TH AND METCALF
&&
PCLocal storm report, Nov 27, 5:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 NNE OLATHE 38.96N 94.77W
11/27/2005 1.00 INCH JOHNSON KS TRAINED SPOTTER
&&
CUTTERLocal storm report, Nov 27, 5:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL OLATHE 38.89N 94.81W
11/27/2005 1.00 INCH JOHNSON KS TRAINED SPOTTER
&&
CUTTERThunderstorm Wind, Buchanan
- When
- November 27, 5:10 PM CST
- Where
- Buchanan County, 1 mi ENE of Faucett
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.600, -94.800
Siding ripped off building. Also deck damage and TV antennae ripped off of a trailer home. Swing set in yard was destroyed and an above ground pool was damaged.
Hail, Buchanan
- When
- November 27, 5:20 PM CST
- Where
- Buchanan County, 5 mi WNW of Easton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -94.517
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484443, 5484444.